MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 6MM X 25MM; SCREW, FIXATION, BONE
Model Number 72201769
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, on (b)(6) 2022, a patient was hospitalized due to a right foot varus deformity.A right calcaneus osteotomy, orthopedic internal fixation, transposition of the posterior cervical tendon, and contraction of the lateral ankle ligament were performed under general anesthesia, using a biosure anchor.On (b)(6) 2022, debridement was performed in the hospital because of "poor wound healing".The patient was discharged after healing.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device found the packages must be free of particulates above a threshold and the product is required to be 100% sterilized as of the date of this medical investigation, the information provided is insufficient to determine whether the patient¿s signs, symptoms outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.Based on the limited information provided, the impact to the patient beyond that which has already reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.The complaint was not confirmed.Factors that could have contributed to the reported event include insufficient or improper cleaning of the surgical site, or a biological response unrelated to the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOSURE HA 6MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15806007
Report Number1219602-2022-01741
Device Sequence Number12165618
Product Code HWC
UDI-Device Identifier03596010611659
UDI-Public03596010611659
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model Number72201769
Device Catalogue Number72201769
Device Lot Number50728843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/12/2022
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age11 YR
Patient SexMale